Pagine elettroniche ; Caso Contributivo
1Servizio di Oculistica, IRCCS “Burlo Garofolo”, Trieste;
2Servizio di Endocrinologia e Diabetologia Pediatrica, IRCCS “Burlo Garofolo”, Trieste
Indirizzo per corrispondenza: email@example.com
Key words: Idiopathic intracranial hypertension, rhGH, Acetazolamide, Corticosteroids
We report a case of idiopathic intracranial hypertension (IIH) (pseudotumor cerebri) following treatment with recombinant growth hormone (rhGH). A 9-year-old girl, treated for GH deficiency, developed bitemporal worsening headache, diplopia, intermittent exotropia and visual loss 3 months after starting rhGH. Ocular fundus examination revealed bilateral papilloedema and a MRI scan ruled out intracranial disease (including venous sinus thrombosis), leading to diagnosis of IIH. rhGH was discontinued and acetazolamide therapy was initiated up to 30 mg/kg/die dose without clinical improvement and with mild metabolic acidosis. We reduced acetazolamide to 20 mg/kg/die and added dexamethasone ev (0,4 mg/kg/die) with dramatic answer already after 1 day, then confirmed by fundus oculi and visual evocated potential. We suggest the use of corticosteroids in IIH when acetazolamide is inefficient or intolerable.
Vuoi citare questo contributo?